Thunderstorm Wind, Worth
- When
- March 15, 5:35 PM EST
- Where
- Worth County, 2.83 mi SSW of Scooterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.340, -83.700
A tree was blown down onto EW Booth Road.
Scattered thunderstorms developed ahead of a cold front with a few reports of trees down and hail in southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed ahead of a cold front with a few reports of trees down and hail in southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 15, 2:21 PM EST, 3 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 321 PM EDT Fri Mar 15 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Saturday) Issued at 242 PM EDT Fri Mar 15 2024 Showers and thunderstorms are expected tonight through Saturday morning ahead of a weakening cold front. The MCS currently ongoing in Central Mississippi and Alabama generating severe warnings for wind and hail. Forecast soundings for the Alabama wiregrass region and the western FL panhandle indicate elevated convection with modest to steep mid-level lapse rates around 6-7C/km highlights the possibility for large hail. DCAPE around 600-700 J/Kg continuing the threat to add strong gusty, perhaps damaging winds. The tornado risk is low but, not zero. The SPC has upgraded our severe risk to a Slight (2 of 5) for areas west of the Chattahoochee/Apalachicola river basins. The WPC has areas north and west of the Dothan-Albany line in a marginal (1 of 4) risk for excessive rainfall, due to that a few storms may be training and increasing PWATs above 1.5". The line of storms is expected to weaken as it approaches the FL/GA state line. The front will stall tonight or early Saturday morning. Some showers/storms may develop along the washed-out front Saturday afternoon, but is not expected to be severe at this time, and the stalled front will remain through Sunday. PoPs for tonight range from 30-60% for the areas covered by the Slight risk, with higher chances in our AL and GA counties. The FL Big Bend region will have low PoPs chances this evening and overnight hours with PoPs around 25% or less. As the front stalls along the border, PoPs will be about 30% for Saturday afternoon along I-10 and I-75 corridors. Temperatures tonight will be in the mid-60s, and muggy. There is potential for patchy to potentially dense fog to develop for our FL counties during the overnight hours into the morning hours on Saturday. There may be scattered showers and thunderstorms passing through before the fog dissipates later Saturday morning. Temperatures will rise to the low to mid 80s in the afternoon. && .SHORT TERM... (Saturday night through Sunday night) Issued at 242 PM EDT Fri Mar 15 2024 The front Saturday night will be positioned close to the coast with any showers or storms ongoing fizzling out by mid evening. An upper level disturbance moving out of the Texas Big Bend will help induce a frontal wave along the stationary boundary moving east Sunday along the Gulf coast. The area of low pressure and upper disturbance will translate east through the day, allowing an influx of forcing to overspread the Gulf coast. The front will act as the surface convergence zone with developing storms over Louisiana early Sunday then moving eastward, arriving into our area later Sunday into Sunday night. Some shear and instability will be in place to warrant atleast a marginal risk for strong to severe thunderstorms by SPC from Tallahassee westward. && .LONG TERM... (Monday through Thursday) Issued at 242 PM EDT Fri Mar 15 2024 This system kicks eastward Monday morning with decreasing rain chances remaining over the Florida Big Bend before drying out by the afternoon. Surface high pressure slides through the central Plains towards the Gulf coast Monday through Tuesday and eastward and off the east coast Wednesday. This cold high pressure will set the stage for lows Monday night in the mid 30s over the wiregrass to low 40s in the Florida Big Bend. Would not be surprised to have a light freeze in outlying areas also. Highs Tuesday will be in the low to mid 60s. Don't put away those jackets just yet! A warmup will ensure Wednesday and Thursday with highs back in the mid 70s. Slight chances for rain entering our coastal and marine areas later Thursday as a Gulf low takes shape and moves east from the Texas coastline. && .AVIATION... (18Z TAFS) Issued at 140 PM EDT Fri Mar 15 2024 VFR conditions to start of the period with some streaming mid- level clouds rolling in from the west. Lower ceilings along the coast have been affecting KECP for most of the morning, and while there is some indication that ceilings may slightly lift briefly in the afternoon, trends seem to favor continued IFR conditions and haze until late tonight. An incoming front will bring thunder and rain for southern Alabama and Georgia starting around 22Z. Ceilings will drop to IFR for KDHN and MVFR for KABY shortly after the storms move through. Increased confidence for fog for much of the area tomorrow morning with ceilings expected to go IFR for KTLH, KECP and KABY by early tomorrow morning. Less confidence for visibilities dropping at the Georgia sites, but still have KVLD dropping to MVFR. Ceilings should once again begin to rise by the end of the period. Mostly southerly winds to begin the period at around 10KT. Winds will then shift westerly and then northerly by the end of the period. && .MARINE... Issued at 242 PM EDT Fri Mar 15 2024 An area of showers and thunderstorms, some severe with large hail and strong winds, will approach and enter the nearshore gulf waters west of Mexico Beach this evening. A cold front will become stationary and wash out just inland over the Florida Panhandle and Big Bend on this weekend. A stronger front will more readily push across the northeast Gulf on Sunday night and Monday morning, followed by a shift to northerly breezes. Northerlies will become strong on Monday night. A high pressure center will quickly arrive along the northern Gulf Coast on Tuesday. && .FIRE WEATHER... Issued at 242 PM EDT Fri Mar 15 2024 A line of showers and storms will approach southeast Alabama and southwest Georgia later this afternoon into the evening, weakening as it moves in. Gusty erratic winds, possible large hail, and lightning will be possible with these storms. Another round of fog is expected across most of the area with the best chance over the Florida zones. Isolated showers and storms remain possible on Saturday with a front stalled over the area. Dispersions remain good with transport winds out of the west and northwest around 5-10 mph. Yet, dispersions will remain poor for areas west of the Panama City-Dothan line. Rain chances increase again on Sunday as another disturbance kicks the cold front through our area. Dispersions will generally be fair between 20-40 units given low- moderate mixing heights. && .HYDROLOGY... Issued at 242 PM EDT Fri Mar 15 2024 The flood crest along the Flint has now reached the lower part of that river, with Bainbridge reaching rising into moderate flood category. Strong local contributions from the Ichawaynochaway will keep the lower Flint at Bainbridge in moderate flood through Saturday night, before a fall finally begins on Sunday. Not surprisingly, the entire length of Apalachicola River will continue in minor flood through at least the middle of next week. Along the Choctawhatchee, the crest of the flood wave will pass Bruce today, so the entire river will be receding by Saturday. Additional rainfall through Sunday night is expected to be in the 1-2 inch range, mainly along and northwest of a line from Panama City to Tallahassee to Tifton. Local amounts of 2-3 inches are possible. This is unlikely to cause any new river flooding, but a couple of rivers could rise back to near bankfull. During the heaviest rain on Sunday, short-lived local runoff issues are possible. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 65 85 64 81 / 20 20 10 70 Panama City 65 79 64 76 / 30 20 10 80 Dothan 63 80 62 75 / 60 10 20 90 Albany 63 80 60 76 / 60 10 10 80 Valdosta 64 84 63 82 / 30 20 10 60 Cross City 62 82 63 80 / 0 10 10 30 Apalachicola 65 76 65 73 / 10 20 10 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Scholl LONG TERM....Scholl AVIATION...Porcelli/LF MARINE...Scholl FIRE WEATHER...Montgomery HYDROLOGY...Haner
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Fri Mar 15 2024
GAZ125-127-144-145-152200-
Worth GA-Baker GA-Dougherty GA-Mitchell GA-
531 PM EDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL...NORTHEASTERN BAKER AND SOUTHWESTERN WORTH
COUNTIES THROUGH 600 PM EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm over
Baconton, or 8 miles north of Camilla, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baconton, Bridgeboro, Lester, Pritchetts, Flint, Freeman, and
Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8400 3133 8391 3133 8399 3134 8400
3131 8400 3128 8420 3138 8430
TIME...MOT...LOC 2130Z 243DEG 23KT 3134 8417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESESpecial Weather Statement
National Weather Service Tallahassee FL
439 PM CDT Fri Mar 15 2024
ALZ065>069-152215-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
439 PM CDT Fri Mar 15 2024
...STRONG THUNDERSTORMS WILL IMPACT DALE...SOUTHWESTERN HENRY...
SOUTHEASTERN COFFEE...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON
COUNTIES THROUGH 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Ariton to near Fort
Novosel to near Enterprise. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Fort Novosel, Enterprise,
Ozark, Taylor, Midland City, Kinsey, Level Plains, Newton, Pinckard,
Clayhatchee, Grimes, Newville, Napier Field, Hunt Field, Waterford,
and Hooper Stage Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama.
&&
LAT...LON 3155 8515 3130 8528 3115 8551 3128 8589
3139 8579 3154 8572
TIME...MOT...LOC 2139Z 282DEG 30KT 3152 8567 3139 8571 3127 8588
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
559 PM EDT Fri Mar 15 2024
ALZ067-GAZ121-122-152245-
Henry AL-Randolph GA-Clay GA-
559 PM EDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HENRY...CENTRAL
CLAY AND SOUTHERN RANDOLPH COUNTIES THROUGH 645 PM EDT/545 PM CDT/...
At 559 PM EDT/459 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Fort Gaines, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Gaines, Cuthbert, Shellman, Walter F. George Lock And Dam,
Pachitla, Walter F George Lake, Standleys Store, Carnegie, Otho,
Coles, Pecan, Randolph Co A/p, Fountain Bridge, Goffs Mill, Shivers
Mill, Coleman, Jones Crossing, Martins Crossroads, Bethel, and Cotton
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama.
&&
LAT...LON 3164 8463 3164 8465 3162 8466 3162 8482
3160 8482 3160 8517 3170 8516 3179 8460
TIME...MOT...LOC 2159Z 263DEG 35KT 3165 8511
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
606 PM EDT Fri Mar 15 2024
GAZ125-127>129-146-152230-
Tift GA-Worth GA-Colquitt GA-Dougherty GA-Turner GA-
606 PM EDT Fri Mar 15 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL DOUGHERTY...
SOUTHWESTERN TURNER...NORTHERN COLQUITT...SOUTHWESTERN TIFT AND WORTH
COUNTIES THROUGH 630 PM EDT...
At 606 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Doerun, or 8 miles south of Sylvester, moving east
at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sylvester, Omega, Norman Park, Poulan, Doerun, Ty Ty, Marine Corps
Logistics Base, Terrell, Sumner, Bridgeboro, Minton, Scooterville,
Sylvester Airport, Anderson City, Tempy, Parkerville, Red Rock,
Acree, Pritchetts, and Crestwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3129 8395 3155 8403 3163 8390 3163 8366
3127 8359
TIME...MOT...LOC 2206Z 254DEG 27KT 3141 8387
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESESpecial Weather Statement
National Weather Service Tallahassee FL
608 PM EDT Fri Mar 15 2024
GAZ124-126-152245-
Lee GA-Terrell GA-
608 PM EDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEE AND CENTRAL
TERRELL COUNTIES THROUGH 645 PM EDT...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dawson, Leesburg, Smithville, Bronwood, Bridges Crossroad, Jordan
Place, Yeomans, Dawson Municipal A/P, Starksville, Graves,
Scrutchins, Oakville, Olivers Mill, Neyami, and Mossy Dell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3187 8434 3192 8434 3191 8409 3176 8407
3171 8453 3184 8456 3194 8441
TIME...MOT...LOC 2208Z 242DEG 30KT 3181 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
616 PM EDT Fri Mar 15 2024
ALZ066>069-GAZ142-143-152300-
Dale AL-Henry AL-Geneva AL-Houston AL-Miller GA-Early GA-
616 PM EDT Fri Mar 15 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DALE...SOUTHERN
HENRY...NORTHEASTERN GENEVA...HOUSTON...NORTHWESTERN MILLER AND EARLY
COUNTIES THROUGH 700 PM EDT/600 PM CDT/...
At 615 PM EDT/515 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Abbeville to near
Kinsey to 7 miles north of Slocomb. Movement was southeast at 35
mph. The KOZR station in Ozark recently gusted to 36 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Abbeville, Cottonwood, Headland, Dothan, Blakely, Taylor,
Midland City, Kinsey, Ashford, Cowarts, Newton, Webb, Columbia,
Pinckard, Centerville, Malvern, Rehobeth, Grimes, and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama.
&&
LAT...LON 3149 8505 3145 8484 3111 8488 3101 8535
3128 8570 3142 8543 3155 8528
TIME...MOT...LOC 2215Z 299DEG 32KT 3151 8524 3132 8528 3121 8563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
80-GONZALEZThe Moody AFB radar (KVAX), 83 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was blown down onto EW Booth Road.
A tree was blown down along Ty-Ty Sparks Road.
A couple of power lines were blown down on W H Saunders Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2024Every state in 2024This day in weather historyWarnings in Georgia, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167754, 1167755, 1167756, 1167757.